Alert archive / Minnesota / Special Weather Statements in 2010
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 11, 2010, 12:48 AM CDT for Redwood County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2010, 12:48 AM CDT (05:48 UTC)
- Expired
- Jun 11, 2010, 1:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
County Redwood County, MN
The radar
The Sioux Falls radar (KFSD), 140 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WWUS83 KMPX 110548
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1248 AM CDT FRI JUN 11 2010
MNZ065-073-110630-
REDWOOD-RENVILLE-
1248 AM CDT FRI JUN 11 2010
AT 1247 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF REVERE. THIS STORM WAS MOVING NORTHEAST
AT 25 MPH.
HAIL UP TO NICKEL SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WALNUT GROVE.
REVERE.
LAMBERTON.
LUCAN.
WANDA.
WABASSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4464 9520 4447 9491 4419 9529 4419 9559
4420 9561 4421 9561
TIME...MOT...LOC 0548Z 226DEG 21KT 4421 9544
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 11:53 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 10, 11:53 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1153 PM CDT THU JUN 10 2010 .DISCUSSION... STILL RATHER UNSETTLED PERIOD WITH SEVERAL MORE SHORT WAVE TROUGHS MOVING INTO THE REGION OVER THE NEXT 7 TO 10 DAYS. ONGOING CONVECTION WAS DUE TO MCS THAT DEVELOPED OVER WESTERN NEBRASKA LAST NIGHT. EXPECT ANOTHER MCS OR COUPLE OF MORE MCS'S TO DEVELOP OVER THE CENTRAL PLAINS NEAR MINNESOTA OVERNIGHT. MODELS HAVE BEEN CONSISTENT IN BRINGING A SLOW MOVING SFC TROUGH OVER THE MIDWEST THROUGH THE NEXT COUPLE OF DAYS. 850 MB WIND PROGS SHOWED STRONG ISENTROPIC LIFT AND MOISTURE ADVECTION INTO THE UPPER MIDWEST WITH A 40-50 LOW LEVEL JET LATER TONIGHT. THE LATEST NAM40 CONTINUED TO SHOW DEEP MOISTURE ACROSS THE AREA THROUGH MID FRIDAY MORNING. MID AFTERNOON/EVENING FRIDAY THE WIND FIELDS BECOMING MORE WESTERLY OR EVEN NORTHERLY OVER PORTIONS OF THE FORECAST AREA. THE BEST QPF WILL OCCUR OVER SOUTHWEST MN TO JUST NORTH OF THE TWIN CITIES...WHERE TWO DAY PRECIP TOTALS COULD EXCEED OVER TWO INCHES. WITH ANY QPF FORECAST ESTIMATES...THERE COULD BE SOME AREAS THAT EXCEED OVER THREE INCHES. BY SATURDAY EVENING...MODELS INDICATED THE SHORT WAVE TROUGH SHOULD HAVE MOVED EAST OF THE FORECAST AREA. THUS...THE BEST POPS SATURDAY WILL BE OVER THE EASTERN HALF OF THE FORECAST AREA. 700 MB RIDGE BUILDS OVER THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY...GIVING US A RESPITE FROM THE RAIN. ANOTHER SHORT WAVE LIFTS NORTH OVER THE UPPER MIDWEST SUNDAY NIGHT...THIS BRINGS ANOTHER ROUND OF THUNDERSTORMS TO MOST AREAS BY MONDAY MORNING INTO TUESDAY. ONLY RELATIVELY DRY DAY IS WEDNESDAY OF NEXT WEEK. TEMPERATURES WILL BE THE MAIN FORECAST CHALLENGE OVER THE NEXT COUPLE OF DAYS. && .AVIATION.../06Z TAF ISSUANCE/ ANOTHER COMPLICATED AVIATION FORECAST AS A COMPLEX OF THUNDERSTORMS ACROSS SD/NE...MOVES E/NE ACROSS MN OVER THE NEXT 6 TO 12 HRS. ALREADY...RWF WILL BEGIN TO SEE TSRA BY 6Z...WITH A PERIOD OF HEAVY RAINFALL. HOW LOW THE VSBYS WILL GET WILL BE ANOTHER PROBLEM AS THE ORIENTATION OF THE CONVECTIVE COMPLEX ACROSS NE...MERGES WITH THE SD SYSTEM...AND TRANSLATES E/NE DURING THE OVERNIGHT HRS. THERE WILL BE A PERIOD OF 1SM +TSRA...BUT TIMING AND PLACEMENT WILL BE EXTREMELY DIFFICULT...ESPECIALLY AFT 12Z AS ADDITIONAL TSRA MAY DEVELOP ACROSS SD AND MOVE INTO WESTERN MN DURING THE MORNING HRS. USUALLY TSRA ALLOW FOR THE ATMOSPHERE TO MIX...SO LOW CEILINGS COULD MODIFY SOME WITH THE MOST INTENSE ACTIVITY. HOWEVER...THE GENERAL TREND IS TO CONTINUE LOW END VFR OR HIGH END MVFR CEILINGS...WITH A TEMPORARY PERIOD OF LOW END MVFR CEILINGS/VSBYS DURING THE NEXT 6 TO 12 HRS...ESPECIALLY FOR RWF/MSP/RNH/EAU AS THESE AREAS WILL LIKELY SEE THE BULK OF THE HEAVIEST THUNDERSTORM ACTIVITY DURING THRU 18Z. WNDS WILL BE CHAOTIC DURING TSRA...BUT THE GENERAL SYNOPTIC SCALE WNDS WILL BE FROM THE E/SE...WITH A SLOW E/NE DEVELOPMENT FRIDAY AFTN. AFT 00Z/12...CONDITIONS WILL BE DEFINED BY WHERE THE FRONTAL BOUNDARY REMAINS OR HOW FAR SOUTH/SE IT HAS MOVED. THEREFORE...A PERIOD OF REDEVELOPMENT OF TSRA IS POSSIBLE...BUT MORE THAN LIKELY THE BULK OF THE CONVECTION WILL BE SOUTHEAST OF THE FA...WITH A GENERAL N/NE FLOW AND LOW CEILINGS DEVELOPING. MSP...TSRA WILL LIKELY DEVELOP BY 7Z...WITH A PERIOD OF 2-4SM IN TSRA THRU 13Z. HAVE PLACED THE BULK OF THE CONVECTION AND LOWER VSBYS DURING THIS TIME FRAME. AFT 13Z...TIMING AND WHERE THE CONVECTION COMPLEX LIES WILL BE A PROBLEM. THEREFORE...VCSH AND SOME AFTN CONVECTION IS BEST AT THIS TIME. LATER SHIFTS CAN RE- EVALUATE THE TIMING AND IF ANOTHER COMPLEX DEVELOPS. AFT 00Z/12...LOWER CEILINGS/VSBYS MAY DEVELOP BEHIND THE MAIN FRONTAL BOUNDARY WITH THE POTENTIAL OF FG. ..JLT.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/JLT
Hazardous weather outlook, Jun 10, 5:07 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 507 PM CDT THU JUN 10 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 112215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 507 PM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST AND WEST CENTRAL MINNESOTA TONIGHT...PRIMARILY AFTER MIDNIGHT. AS A LOW PRESSURE SYSTEM MOVES IN FROM THE CENTRAL PLAINS...A COMPLEX OF THUNDERSTORMS ARE EXPECTED TO EVOLVE NORTHEAST INTO MINNESOTA DURING THE OVERNIGHT HOURS. STRONG WINDS...QUARTER SIZE HAIL... AND HEAVY RAINFALL ARE POSSIBLE TONIGHT WITH THE STORMS ACROSS CENTRAL AND SOUTHERN MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OUTLOOK AREA FROM FRIDAY INTO SATURDAY. THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE ON FRIDAY ACROSS MUCH OF THE AREA. IN ADDITION...SOME OF THE STORMS MAY BE SEVERE FRIDAY AND FRIDAY NIGHT WITH DAMAGING WINDS AND LARGE HAIL OCCURRING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH FRIDAY NIGHT.
In the hours before
Special weather statement, Jun 11, 12:48 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1248 AM CDT FRI JUN 11 2010
MNZ065-073-110630-
REDWOOD-RENVILLE-
1248 AM CDT FRI JUN 11 2010
AT 1247 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF REVERE. THIS STORM WAS MOVING NORTHEAST
AT 25 MPH.
HAIL UP TO NICKEL SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WALNUT GROVE.
REVERE.
LAMBERTON.
LUCAN.
WANDA.
WABASSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4464 9520 4447 9491 4419 9529 4419 9559
4420 9561 4421 9561
TIME...MOT...LOC 0548Z 226DEG 21KT 4421 9544The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:35 AM CDT | Special Weather Statement | MPX | Redwood | 40 min |
| Jun 11, 4:23 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Chippewa, Faribault, Lac qui Parle, Martin and 4 more | 52 min |
| Jun 11, 5:17 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Brown, Faribault, Martin, Nicollet, Redwood and 2 more | 4 hr |
| Jun 11, 5:48 AM CDT | Areal Flood Advisory | MPX | Anoka, Hennepin, Kandiyohi, McLeod, Meeker, Wright | 4 hr |
| Jun 11, 6:00 AM CDT | Special Weather Statement | MPX | Freeborn, Le Sueur, Rice, Steele, Waseca | 60 min |
Nearby
Special Weather Statements in Minnesota, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.